Alert archive / Georgia / Tornado Warnings in 2006
Tornado Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 2, 2006, 2:23 PM EST for Lowndes County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 2:23 PM EST (19:23 UTC)
- Expired
- Jan 2, 2006, 2:42 PM EST
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Lowndes County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:23 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 021924 TORTAE GAC185-022000- /O.NEW.KTAE.TO.W.0006.060102T1923Z-060102T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 223 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 300 PM EST * AT 221 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR CLYATTVILLE...OR ABOUT 12 MILES SOUTHWEST OF VALDOSTA...MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... VALDOSTA REGIONAL AIRPORT BY 230 PM EST... TWIN LAKES...DASHER AND LAKE PARK BY 235 PM EST... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3074 8339 3063 8336 3065 8314 3083 8313 $$ 12-WATSON
1 follow-up statement
000 WWUS52 KTAE 021942 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 241 PM EST MON JAN 2 2006 GAC185-021951- /O.CAN.KTAE.TO.W.0006.000000T0000Z-060102T2000Z/ LOWNDES GA- 241 PM EST MON JAN 2 2006 ...THE TORNADO WARNING FOR SOUTHERN LOWNDES COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED EAST OF LOWNDES COUNTY...AND THE THREAT FOR SEVERE WEATHER HAS ENDED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3074 8339 3063 8336 3065 8314 3083 8313 $$ 12-WATSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 2, 9:10 AM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Jan 2, 9:10 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EST MON JAN 2 2006
.UPDATE...WATER VAPOR IMAGERY SHOWS TWO SHORTWAVE TROUGHS, THE FIRST
WHICH WAS RESPONSIBLE FOR SEVERE WX ACROSS SWRN GA EARLY THIS
MORNING HAS MOVED INTO THE CAROLINAS. THE MORE IMPRESSIVE TROUGH IS
MOVING INTO THE MIDDLE TO LOWER MS VALLEY, AND WILL BE THE IMPETUS
FOR A POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK FROM THE OH
VALLEY TO THE ERN GULF COAST AND SERN STATES LATER TODAY. THE 12Z
SURFACE ANALYSIS SHOWS A WARM FRONT FROM SERN GA THRU SERN AL,
MIDDLE TN AND SERN MO. A COLD FRONT EXTENDS FROM A STRONG LOW
PRESSURE CENTER OVER NERN MO SSWD THRU ERN AR INTO SERN TX. THE 12Z
TAE SOUNDING IS MORE UNSTABLE (LI -3) THAN 00Z, WITH 0-3KM HELICITY
VALUE OF 305. REGIONAL 88D MOSAIC SHOWS A LARGE AREA OF SHRA/TS FROM
COASTAL WATERS S OF PNS NEWD ACROSS SERN AL, FL PNHDL AND SRN GA.
SOME OF THE STORMS WERE STRONG, HOWEVER NO SEVERE WEATHER HAS BEEN
OBSERVED. THE SEVERE WEATHER THREAT WILL INCREASE, ESPECIALLY THIS
AFTN INTO THE EARLY EVE AS DEEP LAYER SHEAR AND THERMODYNAMICS
BECOME MORE FAVORABLE. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING
WINDS AND ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN ISSUED UNTIL
21Z FOR ALL BUT LAFAYETTE AND DIXIE COUNTIES, AND THE ZONE FCST WAS
RECENTLY UPDATED. ANOTHER WATCH WILL LIKELY BE ISSUED THIS AFTN TO
INCLUDE THESE COUNTIES AND AREAS TO THE E. DENSE FOG ADVISORY WAS
CANCELLED FOR SERN AL, SWRN GA, AND PORTIONS OF THE FL PNHDL, AND
EXTENDED UNTIL 17Z ELSEWHERE.
&&
.MARINE...WINDS AT EXERCISE CAUTION LEVELS (15-20 KTS), WITH SEAS
3-4 FT. EXPECT SMALL CRAFT ADVISORY CONDITIONS TO COMMENCE THIS AFTN
AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE STRONG COLD FRONT.
WINDS AND SEAS WILL GRADUALLY DECREASE AFTER THE FRONTAL PASSAGE
LATER TONIGHT.
&&
.AVIATION...AREAS OF DENSE FOG AND VERY LOW CIGS CONTINUE AT TLH AND
PFN THIS MORNING. THE REMAINDER OF THE OUTLOOK AREA IS REPORTING
MVFR OR BETTER VSBY. OTHERWISE, IFR TO MVFR CIGS DOMINATE. TSRA,
SOME STRONG TO SEVERE, WILL CONTINUE TO DEVELOP FROM ABY THRU DHN
AND PFN, THEN AFFECT TLH AND VLD THIS AFTERNOON THRU EARLY EVE.
EXPECT BRIEF GUSTY WINDS TO 40 KTS OR GREATER ALONG WITH THE THREAT
FOR LARGE HAIL.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...DENSE FOG ADVISORY UNTIL NOON EST (11 AM CST) FOR
BAY...GULF...FRANKLIN...GADSDEN...LEON...JEFFERSON...MADISON...
LIBERTY...WAKULLA...TAYLOR...LAFAYETTE AND DIXIE.
SMALL CRAFT ADVISORY GMZ750-755-770-775.
&&
SHORT TERM...MAJ
LONG TERM...WOOLHazardous weather outlook, Jan 2, 5:32 AM EST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EST MON JAN 2 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-031028- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 532 AM EST MON JAN 2 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...SIGNIFICANT SEVERE WEATHER THREAT TODAY... .DAY ONE...TODAY AND TONIGHT. A DENSE FOG ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING UNTIL 9 AM EST (8 AM CST). THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND COAST. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A MODERATE RISK OF SEVERE WEATHER. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. RESIDENTS...EMERGENCY MANAGEMENT OFFICIALS...AND STORM SPOTTERS SHOULD CLOSELY MONITOR THE THE WEATHER DUE THIS POTENTIALLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. BEHIND THE COLD FRONT...HIGH PRESSURE WILL BUILD INTO THE AREA. A WEAK FRONT WILL PUSH THROUGH THE AREA ON THURSDAY AND FREEZING TEMPERATURES ARE AGAIN EXPECTED OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS WILL REACH SEVERE LIMITS TODAY...AND SPOTTER ACTIVATION WILL BE REQUIRED TODAY. PLEASE TAKE NECESSARY ACTIONS TO BE READY FOR THE STORMS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
In the hours before
Special weather statement, Jan 2, 10:27 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EST MON JAN 2 2006 FLZ012-021600- BAY- 1027 AM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY COUNTY... AT 926 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF VERNON TO 24 MILES SOUTH OF SANTA ROSA BEACH...MOVING NORTHEAST AT 40 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, Jan 2, 12:59 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1259 PM EST MON JAN 2 2006 FLZ017-021830- LEON- 1259 PM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY... AT 1253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF TALLAHASSEE...MOVING EAST AT 40 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Special weather statement, Jan 2, 1:19 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 119 PM EST MON JAN 2 2006 FLZ015-017>019-026-027-GAZ158-021845- FRANKLIN-JEFFERSON-LEON-LIBERTY-MADISON-THOMAS-WAKULLA- 119 PM EST MON JAN 2 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...JEFFERSON... LEON...LIBERTY...MADISON...THOMAS AND WAKULLA COUNTIES... AT 117 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MONTICELLO TO 14 MILES NORTH OF CARRABELLE...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... CRAWFORDVILLE BY 125 PM EST. MONTICELLO BY 140 PM EST. ST. MARKS BY 145 PM EST. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 9-FOURNIER
Special weather statement, Jan 2, 1:35 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 135 PM EST MON JAN 2 2006 FLZ014-015-017>019-026>029-034-GAZ147-148-158>161-030100- BERRIEN GA-BROOKS GA-COOK GA-DIXIE FL-FRANKLIN FL-GULF FL- JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA- MADISON FL-TAYLOR FL-THOMAS GA-WAKULLA FL- INCLUDING THE CITIES OF...ADEL...APALACHICOLA...CARRABELLE... CRAWFORDVILLE...CROSS CITY...LAKELAND...MADISON...MAYO... MONTICELLO...NASHVILLE...PERRY...PORT ST. JOE...QUITMAN... ST. MARKS...STEINHATCHEE...TALLAHASSEE...THOMASVILLE AND VALDOSTA 135 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR MUCH OF THE FLORIDA BIG BEND...PORTIONS OF SOUTH CENTRAL GEORGIA...AND THE ADJACENT GULF COASTAL WATERS EFFECTIVE UNTIL 800 PM EST (700 PM CST) MONDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...THOMAS...COOK...BROOKS...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...GULF...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 8-JAMSKI
Local storm report, Jan 2, 2:00 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM NON-TSTM WND DMG SUMATRA 30.02N 84.98W
01/02/2006 LIBERTY FL EMERGENCY MNGR
POSSIBLE TORNADO. ONE HOME DAMAGED AND POWER LINES DOWN.
&&
GOREESpecial weather statement, Jan 2, 2:16 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 216 PM EST MON JAN 2 2006 GAZ159-160-021945- BROOKS-LOWNDES- 216 PM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES COUNTIES... AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF QUITMAN...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SOME TOWNS IN THE PATH OF THIS STORM ARE CLYATTVILLE AND LAKE PARK. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:41 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Mitchell | 34 min |
| Jan 2, 1:00 AM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 30 min |
| Jan 2, 1:06 AM EST | Tornado Warning | TAE | Grady | 24 min |
| Jan 2, 1:28 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Thomas | 32 min |
| Jan 2, 11:07 AM EST | Tornado Warning | TAE | Baker, Decatur, Mitchell | 15 min |
Nearby
Tornado Warnings in Georgia, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.